MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION AMPLATZ SUPER STIFF; STYLET FOR CATHETER, GASTRO-UROLOGY

BOSTON SCIENTIFIC CORPORATION AMPLATZ SUPER STIFF; STYLET FOR CATHETER, GASTRO-UROLOGY
Model Number M0066401040
Medical Device Problem Codes Break (1069); Unraveled Material (1664); Device-Device Incompatibility (2919); Device Contamination with Chemical or Other Material (2944); Material Deformation (2976); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/23/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Block h6: imdrf device code a180104 captures the reportable event of foreign material.
 
Event or Problem Description
It was reported that during preparation of a retrograde intrarenal surgery, when the guidewire was pushed into the scope, the coil of the guidewire has unwound after applying force because of the feeling of foreign matter.It was further reported that there was an unidentifiable foreign body that was not present on the guide wire.The procedure was completed with another of the same device without patient complications.The patient outcome following the procedure was reported to be good.
 
Additional Manufacturer Narrative
Additional information received clarified that there was no foreign material present at any point.The manufacturer has reviewed all information and determined this event no longer meets reporting criteria for the device in question.
 
Event or Problem Description
It was initially reported that during preparation of a retrograde intrarenal surgery, when the guidewire was pushed into the scope, the coil of the guidewire has unwound after applying force because of the feeling of foreign matter.Additional information received clarified that there was no foreign material present at any point.Reportedly, the soft tip of guidewire was slightly bent, and the coil of the guidewire was noted unwound upon removal from scope.The procedure was completed with another of the same device without patient complications.The patient outcome following the procedure was reported to be good.
 
Additional Manufacturer Narrative
Block h6: imdrf device code a0401 captures the reportable investigation results of core wire break.Block h11: the returned amplatz wire was analyzed, and it was observed that the core wire was found separated from the bald weld.Also, the guidewire was stretched and bent at distal section.With all the available information, boston scientific concludes that the reported event of device unraveled material and tip kinked can be confirmed, however the device interaction with another device cannot be confirmed.Based on the analysis, it is probable that excessive handling of the device during the use in procedure could have affected the performance and integrity of the device.Based on the analysis results, and investigation conclusion code of adverse event related to procedure was assigned to this investigation.
 
Event or Problem Description
It was initially reported that during preparation of a retrograde intrarenal surgery, when the guidewire was pushed into the scope, the coil of the guidewire has unwound after applying force because of the feeling of foreign matter.Additional information received clarified that there was no foreign material present at any point.Reportedly, the soft tip of guidewire was slightly bent, and the coil of the guidewire was noted unwound upon removal from scope.The procedure was completed with another of the same device without patient complications.The patient outcome following the procedure was reported to be good.Investigation results revealed that the core wire was detached/separated.

Brand Name
AMPLATZ SUPER STIFF
Common Device Name
STYLET FOR CATHETER, GASTRO-UROLOGY
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
302 parkway, global park
la aurora - heredia
CS  
Manufacturer Contact
farshad fahimi
4100 hamline avenue north
building c
saint paul, MN 55112
MDR Report Key20464772
Report Number2124215-2024-62772
Device Sequence Number8767963
Product Code EZB
UDI-Device Identifier08714729752660
UDI-Public08714729752660
Combination Product (Y/N)N
Initial Reporter CountryKS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/11/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/10/2026
Device Model NumberM0066401040
Device Catalogue Number640-104S
Device Lot Number0030833259
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/23/2024
Supplement Date Received by Manufacturer10/17/2024
11/20/2024
Initial Report FDA Received Date10/16/2024
Supplement Report FDA Received Date11/07/2024
12/11/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/11/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown